MAUDE Adverse Event Report: Covidien CLOSUREFAST CATHETER; ELECTROSURGICAL, CUTTING & COAGULATION & ACCES

Covidien CLOSUREFAST CATHETER; ELECTROSURGICAL, CUTTING & COAGULATION & ACCES
Catalog Number CF7-7-60
Medical Device Problem Codes Overheating of Device (1437); Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/18/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that lower extremity venous insufficiency in two great saphenous vein segments was treated with the closurefast catheter using tumescent infiltration, local anesthesia, and hand compression.The ablation effect was poor, and the treated vein did not close.The procedure was completed using a catheter from another brand.The patient was alive with no injury.Additional information: when the device was returned for evaluation, it was noted that the catheter was damaged.
 
Additional Manufacturer Narrative
Product analysis: damage was noted along the heating coil/element.Microscopic examination revealed bubbling of the fep layer.Examination also revealed the heating element/coil of the device was not exposed.The catheter cable connector was examined: the catheter reference key shows evidence of wear, and the red ink was visible in some areas.All pins were visually inspected to be straight.No anomalies were observed along the catheter shaft.The catheter connector was plugged into the resistance tester to perform continuity/resistance and connected to rfg for functional testing; the catheter was tested according to the test parameters, test methods, and acceptance criteria.All 4 tests are within specification and passed as per the acceptance criteria.The catheter was connected and recognized by both the rfg3 and rfg2 lab generators when plugged in.When the temperature rose to 120 c, the device completed the cycle without seeing an advisory message.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
CLOSUREFAST CATHETER
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCES
Manufacturer (Section D)
Covidien
boulevard insurgentes 19030
tijuana,mx
Manufacturer (Section G)
Covidien
boulevard insurgentes 19030
tijuana,mx
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
+353(091)708096
MDR Report Key50814441
Report Number9610849-2026-00181
Device Sequence Number10680704
Product Code GEI
UDI-Device Identifier00763000702281
UDI-Public(01)00763000702281(17)271231(10)260050283(20)05
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K111887
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCF7-7-60
Device Lot Number260050283
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer09/14/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/17/2026
Initial Report FDA Received Date09/18/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/05/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age67 YR
Patient SexFemale